Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 28, 2014, 04:49:02 PM

Login with username, password and session length


Members
  • Total Members: 23059
  • Latest: dum@ss
Stats
  • Total Posts: 632123
  • Total Topics: 47863
  • Online Today: 257
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: my medications  (Read 1074 times)

0 Members and 1 Guest are viewing this topic.

Offline mikeyb39

  • Member
  • Posts: 921
my medications
« on: February 02, 2012, 09:51:38 PM »
Hi all,
I just seen my doctor for lab work and etc.  We discussed my feet problems, which he still thinks I'm dealing with neuropathy, even-though I don't want to admit it. Switching from Atripla to my current regimen Prezista, Norvir, isentress, viread has helped at least with the electric shocks, but the soles of my feet still hurt especially when wearing shoes.

Another option he might want to consider once my labs come back and if VL is Undetectable and CD4's are high, is too remove the Viread all together and just use the Prezista, norvir,  isentress.  He says that this is starting to become more mainstream with some of the newer meds to use a dual dosing versus the triple dose.  He said we can remove the Viread and continue to test to see if VL stays UD, thus getting me off the Viread all together which might further help my feet or from it getting any worse. He says if VL starts to spike then can go back on the Viread.

Anyone have any thought?
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: my medications
« Reply #1 on: February 03, 2012, 11:09:38 AM »
This seems feasible.

If it is PN you need to give it some months before you can decide if it's getting properly better now you've changed combo.

- matt
"The object is to be a well patient, not a good patient"

Offline Miss Philicia

  • Member
  • Posts: 23,890
  • celebrity poster, faker & poser
Re: my medications
« Reply #2 on: February 03, 2012, 11:40:50 AM »
I thought you were going to go to a podiatrist, just in case it's not PN -- in fact I thought your electro-whatever testing you did last month showed it wasn't PN.
"Iíve slept with enough men to know that Iím not gay"

Offline eric48

  • Member
  • Posts: 1,117
  • @HIVPharmaCure & tinyurl.com/HIVPharmaCure
Re: my medications
« Reply #3 on: February 03, 2012, 04:46:24 PM »
Hi,

I had some nerve pain, but not to the extend you describe.

A first electric test shows possible signs of moderate neuropathy
With that in hand, I was referred to THE HIV/neurologist of our country (he even had written a complete book on it), who did this:
- say that the first neurologist was a crook
- put me on B1/B6 (with I did not take, because my doc had tried it before) and most importantly B12. After one month the pain was gone and the new test (performed by this favored colleague) concluded NO NP what so ever.

I went to the HIV/Neurologist for final discussion. He said that my B12 titers was not especially low, but, if B12 has helped then take some from time to time, when I feel like it and not continuously (after the first 3 months treatment as this vitamin accumulates). That my (suspected) NP could also be due to diabetes more than virus

I am reporting it here as it may be of some help to you since I found:
-B12 can be swallowed (not necessarily injected)
- it is cheap
- no prescription needed (it is not dangerous, although, continuous treatment is not recommended)

I hope this can help

Eric




Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: my medications
« Reply #4 on: February 03, 2012, 05:00:05 PM »
If nerve conduction tests show normal function it's not PN (so again what Miss P said). There are other drug related explanations so a change may still (even) be good.

- matt
"The object is to be a well patient, not a good patient"

Offline mikeyb39

  • Member
  • Posts: 921
Re: my medications
« Reply #5 on: February 03, 2012, 10:14:59 PM »
Hi all,
Yeah my next visit is the podiatrist to make sure nothing is going on with my feet.  The nerve test and lab test from the neurologist didn't show PN, hence the reason he called and told me to follow-up with my HIV doctor.

My HIV doctor still thinks I have some mild neuropathy going on, he is encouraged that the med switch has helped and hopes in time it will get even better.  He set up an appointment with foot doc to rule out any other issues that might be going on such as metatarsalglia or neuroma.  He says some folks are very sensitive to the meds with this neuropathy thing, so depending on my lab tests he may  eventually try removing the Viread.  I asked if could take it every other day and he said no, he would rather take me off it in order to not risk any resistance to it because i can always add it back in if needed.

in the meantime he prescribed me some Lyrica and kolonopin to take.  Thankfully my feet aren't numb its just the balls of my feet and soles are sore like i've been climbing a mountain barefoot and some tingling off and on.  When my shoes are off and just laying around it doesn't bother me much.

Thanks all for the replies.
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.